Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Had septoplasty, reduction of turbinates. Packing came out. Had them cauterized. Precautions to be taken?

Last week I had a septoplasty and reduction of turbinates. Packing came out following day. 6 days later my nose began hemorrhaging which required a trip to the ER and 2 subsequent trips to my ENT. I went back to OR so they could put me out while they searched for the arteries that were bleeding . Found several and cauterized them. 4 days later still have packing in and get it out tomorrow. It was such a nightmare!!!! I have never bled like that in my life. No blood thinners etc.. When packing comes out, can I be assured I will not have this occurrence again. What should I avoid eating or doing ?
Asked On : Wed, 27 Mar 2013
Answers:  1 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
ENT Specialist 's  Response

Thanks for writing to H.C.M. for your query.

I have gone through your query regarding post operative bleeding from your nostrls fter septoplasty and turbinate reduction.

Cosidering your complaints it appears that due to premature removal of nasal packing blood had collected submucus over septum and form septal haematomawhich lateron got infected and thus started bleeding.

To manage it-

(a) Anterior nasal packing to be applied for 72 hours.

(b) Antibiotic should be given to controll infection.

(c) Haemostatic are to be given.

(d) Blood pressure is to be maintained.

Unfortunately you have developed secondary haemorrhage, but need not to worry by expert hands it canbe managed very easily.

Answered: Thu, 28 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor